Alert archive / Arkansas / Flash Flood Warnings in 2008

Flash Flood Warning 59, NWS Tulsa, OK

April 22, 2008Benton County, Carroll County, Arkansas

NWS Tulsa, OK issued this flash flood warning at Apr 22, 2008, 6:05 PM CDT for Benton County, Carroll County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2008, 6:05 PM CDT (23:05 UTC)
Expired
Apr 22, 2008, 10:00 PM CDT
In force
4 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Benton County, AR, Carroll County, AR

The radar

The Springfield radar (KSGF), 117 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.1 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2654 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 374 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2654 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
645 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
374 m²/s²
0-3 km storm-relative helicity
353 m²/s²
Significant tornado parameter
0.0
Supercell composite
13.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KTSA 222305
FFWTSA
ARC007-015-230300-
/O.NEW.KTSA.FF.W.0059.080422T2305Z-080423T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
605 PM CDT TUE APR 22 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BENTON COUNTY IN NORTHWEST ARKANSAS
  NORTHWESTERN CARROLL COUNTY IN NORTHWEST ARKANSAS

* UNTIL 1000 PM CDT

* AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS WITH HEAVY RAIN 3 MILES SOUTH OF PEA RIDGE...MOVING  
  WEST AT 5 MPH. RADAR INDICATES THAT 1 TO 2 INCHES OF RAIN HAS      
  ALREADY FALLEN. ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE THROUGH     
  1000 PM CDT.

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
  INCLUDE...ROGERS...LOWELL...BENTONVILLE...BELLA VISTA...CAVE
  SPRINGS...HIWASSE...HIGHFILL...SPRINGTOWN...GRAVETTE...DECATUR AND
  GENTRY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3649 9360 3634 9370 3630 9379 3630 9386
      3626 9387 3623 9392 3621 9420 3622 9433
      3620 9433 3619 9448 3649 9453
TIME...MOT...LOC 2305Z 082DEG 5KT 3641 9412

$$
1 follow-up statement
000 
WGUS74 KTSA 230251
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
951 PM CDT TUE APR 22 2008

ARC007-015-230301-
/O.EXP.KTSA.FF.W.0059.000000T0000Z-080423T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL AR-BENTON AR-
951 PM CDT TUE APR 22 2008

...THE FLASH FLOOD WARNING FOR BENTON AND NORTHWESTERN CARROLL
COUNTIES EXPIRES AT 1000 PM CDT...

THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TULSA.

LAT...LON 3649 9360 3634 9370 3630 9379 3630 9386
      3626 9387 3623 9392 3621 9420 3622 9433
      3620 9433 3619 9448 3649 9453
TIME...MOT...LOC 0251Z 082DEG 5KT 3637 9451

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 22, 2:52 PM CDT, 3 hours 13 minutes earlier.

Area forecast discussion, Apr 22, 2:52 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
252 PM CDT TUE APR 22 2008

.DISCUSSION...
CURRENT SFC ANALYSIS SHOWS WEAK COLD FRONT EXTENDING FROM SWRN
MO...TO NEAR TULSA...THEN SWWD INTO SWRN OK. DIFFUSE OUTFLOW
BOUNDARY ALSO STRETCHED ACROSS THE AR RIVER VALLEY INTO CNTRL AR.
STRONG HEATING HAS ALLOWED TEMPS TO RISE WELL INTO THE 80S...WITH
SURFACE-BASED CAPES FROM 2000-4000 J/KG IN THE WARM SECTOR. CIN
CONTINUES TO DECREASE...WITH LOCAL CONVECTIVE GRIDS CURRENTLY
SHOWING LITTLE IF ANY CAP LEFT ACROSS SE/ECNTRL OK INTO WRN AR.
CONVECTION CONTINUES TO SLOWLY INCREASE NEAR THE FRONTAL BOUNDARY IN
NE OK...AND EXPECT THIS ACTIVITY TO EXPAND IN COVERAGE OVER THE NEXT
FEW HOURS ALONG COLD FRONT AND WEAK OUTFLOW BOUNDARIES. OVERALL
SHEAR SHOULD REMAIN RATHER WEAK...WITH DOWNBURST WINDS AND LARGE HAIL
BEING THE MAIN THREAT FROM THE MULTICELL STORMS. RECENTLY ISSUED
SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL BUT THE EXTREME NWRN
PARTS OF THE FORECAST AREA UNTIL 9 PM.

WOULD EXPECT THIS ACTIVITY TO GRADUALLY WEAKEN LATER THIS EVENING
WITH THE LOSS OF HEATING. WILL KEEP POPS GOING ALL NIGHT THOUGH...AS
ELEVATED CONVECTION WILL REMAIN POSSIBLE WITH THE STRENGTHENING
LOW-LEVEL JET.

MAY HAVE SOME ONGOING ELEVATED CONVECTION WEDNESDAY
MORNING...ALTHOUGH CONVECTIVE DEVELOPMENT SHOULD FOCUS WEST OF THE
AREA BY TOMORROW...CLOSER TO THE APPROACHING MID-LEVEL WAVE AND
ASSOCIATED SPEED MAX. THIS ACTIVITY WILL GENERALLY TRACK TO THE E/NE
TOMORROW AFTERNOON AND NIGHT...AND BOTH THE NAM AND GFS ARE GIVING
SOME SIGNALS OF A EWD MOVING MCS SOMEWHERE ALONG THE RED RIVER
TOMORROW NIGHT. WILL CONTINUE WITH HIGHEST POPS OVER THE SRN HALF OF
THE AREA. WILL STICK FAIRLY CLOSE TO HPC GUIDANCE FOR THE QPF...AND
WILL DEFINITELY NEED TO KEEP AN EYE ON THE FLOODING POTENTIAL.

THUNDERSTORM CHANCES ARE A BIT MORE PROBLEMATIC BY THURSDAY...AS THE
FORECAST AREA WILL BE FIRMLY IN THE WARM SECTOR AND WILL LIKELY
REMAIN CAPPED THROUGH THE AFTERNOON. BETTER CHANCES SHOULD HOLD OFF
UNTIL LATE THURSDAY NIGHT INTO FRIDAY AS THE NEXT COLD FRONT
APPROACHES.

EXTENDED FORECAST...SATURDAY THROUGH TUESDAY
UPPER FLOW IS PROGGD TO BECOME RATHER HIGHLY AMPLIFIED OVER THE
WEEKEND...AND THE LATEST GFS IS IN A LITTLE BETTER AGREEMENT WITH
THE FAVORED ECMWF. HAVE UPPED POPS A LITTLE FOR SATURDAY NIGHT INTO
SUNDAY...ALTHOUGH THE MAIN IMPACT WILL BE COOLER TEMPERATURES
AREAWIDE FOR LATE IN THE WEEKEND INTO EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   64  79  64  81 /  30  50  70  20
FSM   64  82  63  78 /  30  40  80  30
MLC   65  80  64  80 /  30  30  80  20
BVO   59  79  62  81 /  20  50  70  20
FYV   58  77  61  75 /  30  40  70  40
BYV   58  77  61  76 /  30  40  70  40
MKO   64  78  62  78 /  30  40  70  20
MIO   61  78  63  79 /  30  40  70  30
F10   64  79  63  79 /  30  40  70  20
HHW   66  82  64  81 /  30  30  80  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...03
LONG TERM....18
Hazardous weather outlook, Apr 22, 5:05 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
505 PM CDT TUE APR 22 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
505 PM CDT TUE APR 22 2008

...ONGOING SEVERE THUNDERSTORMS WILL CONTINUE THIS EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...SOUTHEAST AND EAST CENTRAL OKLAHOMA
                                 AND WEST CENTRAL ARKANSAS.
DISCUSSION...
A COLD FRONT WAS LOCATED FROM NEAR SULPHUR SPRINGS IN FAR
NORTHWEST ARKANSAS...TO TAHLEQUAH...TO PAULS VALLEY OKLAHOMA. SEVERE
THUNDERSTORMS CONTINUE TO DEVELOP ALONG AND JUST AHEAD OF THE COLD
FRONT A VERY MOIST AND UNSTABLE ATMOSPHERE. CAPE VALUES OF 3000 TO
4000 J/KG REMAIN OVER THIS REGION. WITH FORCING ALONG THE COLD
FRONT AND A CONTINUED WEAKENING OF THE CAP...SEVERE THUNDERSTORMS
WILL CONTINUE THROUGH THE EVENING HOURS...PRIMARILY SOUTHEAST OF A
BENTONVILLE...TO TAHLEQUAH...TO OKEMAH LINE. LARGE HAIL AND
DAMAGING DOWNBURST WINDS WILL BE THE PRIMARY THREATS WITH THIS
ACTIVITY. AN ISOLATED STRONG TO SEVERE THUNDERSTORM WILL ALSO BE
POSSIBLE NORTH OF THE FRONT ALONG BOUNDARIES FROM THIS MORNINGS
CONVECTION. WITH CAPE VALUES ACROSS NORTHEAST OKLAHOMA OF 1000 TO
2000 J/KG...LARGE HAIL WILL BE THE PRIMARY THREAT WITH ANY STORMS
IN THIS AREA.

WITH WET SOIL CONDITIONS ACROSS EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS...FLASH FLOODING WILL ALSO BE A CONCERN WITH
ANY SLOW MOVING STORMS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY NEEDED THROUGH EVENING HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE FRONTAL BOUNDARY WILL RETURN NORTH AS A WARM FRONT WEDNESDAY
AND WEDNESDAY NIGHT AS AN UPPER LEVEL DISTURBANCE APPROACHES OUR
AREA FROM THE WEST. THUNDERSTORMS WILL BECOME MORE WIDESPREAD
WEDNESDAY THROUGH THURSDAY IN ASSOCIATION WITH THE FRONT AND UPPER
LEVEL DISTURBANCE. THESE STORMS WILL POSE BOTH A SEVERE WEATHER
AND HEAVY RAINFALL THREAT. A COLD FRONT WILL MOVE ACROSS THE AREA
FRIDAY CONTINUING THE CHANCE OF THUNDERSTORMS. ONCE AGAIN...A FEW
OF THESE STORMS MAY BE SEVERE BUT A WIDESPREAD SEVERE WEATHER
OUTBREAK DOES NOT APPEAR LIKELY. THE ACTIVE WEATHER PATTERN WILL
CONTINUE THROUGH THE WEEKEND WITH ANOTHER COLD FRONTAL PASSAGE.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD PLAN ON AN ACTIVE WEEK AND MULTIPLE
ACTIVATIONS. CONTINUE TO MONITOR THE LATEST FORECAST INFORMATION
FOR ADDITIONAL DETAILS ON THE SEVERE WEATHER AND HEAVY RAIN
POTENTIAL.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Apr 22, 5:02 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
502 PM CDT TUE APR 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND GST     SALLISAW                35.46N 94.79W
04/22/2008  E60 MPH          SEQUOYAH           OK   AMATEUR RADIO

&&

RBD
Local storm report, Apr 22, 5:05 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
505 PM CDT TUE APR 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     HAIL             2 WNW STIDHAM           35.38N 95.73W
04/22/2008  E1.00 INCH       MCINTOSH           OK   EMERGENCY MNGR

            QUARTER SIZE HAIL IN LENNA

&&

DMJ
Local storm report, Apr 22, 5:40 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
540 PM CDT TUE APR 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     HAIL             BOKOSHE                 35.19N 94.79W
04/22/2008  E1.00 INCH       LE FLORE           OK   EMERGENCY MNGR

&&

RBD
Local storm report, Apr 22, 5:43 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
543 PM CDT TUE APR 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     FLASH FLOOD      BARON                   35.92N 94.62W
04/22/2008                   ADAIR              OK   AMATEUR RADIO

            WATER IN HOMES DUE TO HEAVY RAIN

&&

RBD
Local storm report, Apr 22, 5:46 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
546 PM CDT TUE APR 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     HAIL             GARFIELD                36.45N 93.97W
04/22/2008  E1.00 INCH       BENTON             AR   AMATEUR RADIO

&&

RBD
Local storm report, Apr 22, 5:50 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
550 PM CDT TUE APR 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     HAIL             BUSCH                   36.46N 93.83W
04/22/2008  E0.75 INCH       CARROLL            AR   PUBLIC

&&

RBD

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 8:26 AM CDTSpecial Weather StatementTSACarroll49 min
Apr 22, 9:14 AM CDTSpecial Weather StatementTSABenton46 min
Apr 22, 9:59 AM CDTSpecial Weather StatementTSABenton46 min
Apr 22, 10:30 AM CDTSpecial Weather StatementTSAWashington30 min
Apr 22, 11:00 AM CDTSpecial Weather StatementTSAMadison, Washington30 min
Apr 22, 11:19 AM CDTSpecial Weather StatementTSACarroll26 min
Apr 22, 11:33 AM CDTSpecial Weather StatementTSAWashington42 min
Apr 22, 2:48 PM CDTSevere Thunderstorm WarningTSAWashington57 min
Apr 22, 3:40 PM CDTSevere Thunderstorm WarningTSAWashington65 min
Apr 22, 4:10 PM CDTSevere Thunderstorm WarningTSACarroll35 min
Apr 22, 4:17 PM CDTSevere Thunderstorm WarningTSAWashington58 min
Apr 22, 4:22 PM CDTFlash Flood WarningTSAWashington4 hr
Apr 22, 4:43 PM CDTSevere Thunderstorm WarningTSAWashington32 min
Apr 22, 4:56 PM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison64 min
Apr 22, 5:13 PM CDTSevere Thunderstorm WarningTSABenton, Crawford, Washington62 min
Apr 22, 6:42 PM CDTSevere Thunderstorm WarningTSAMadison, Washington63 min

Nearby

Flash Flood Warnings in Arkansas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.